Lower Starting Dose of Cenobamate Alleviates Side Effect of DRESS Syndrome
At the American Epilepsy Society annual meeting in New Orleans, LA, results were presented from a large phase 3 safety study of the investigational antiepileptic drug, cenobamate (YKP3089; SK Life Sciences, Fair Lawn, NJ)in relation to the adverse event drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. In 2 previous studies that evaluated the efficacy and safety of cenobamate in adult patients with partial-onset seizures, the delayed hypersensitivity adverse event DRESS emerged.
The recent safety study of 1,339 patients monitored subjects for DRESS syndrome after lower doses of cenobamate were administered. Patients in the safety study were 18-70 years old and taking stable doses of 1 to 3 other antiepileptic drugs.In the study, low initial daily doses of cenobamate were administered, with increases at 2-week intervals (12.5 mg, 25 mg, 50 mg, 100 mg, 150 mg, and 200 mg/day) and further increases to 400 mg/day using biweekly increments of 50 mg/day. The results of the study showed DRESS syndrome did not occur in any patients who received a lower starting dose with slower titration.
"Every epileptologist's goal is to help patients achieve seizure freedom and to do so safely," said Michael Sperling, MD, of Jefferson Comprehensive Epilepsy Center at Thomas Jefferson University in Philadelphia. "These results may provide additional information on how to titrate cenobamate for the treatment of partial-onset seizures in adults."